MAUDE Adverse Event Report: THERAKOS XTS PHOTOPHERESIS SYSTEM

THERAKOS XTS PHOTOPHERESIS SYSTEM
Model Number NOT APPLICABLE
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction centrifuge bowl leak/break.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.Kit lot f704 was reviewed.There were no non-conformances related to the complaint.This lot met all release requirements.A review of kit lot f704 identified an increase in complaints associated with the centrifuge bowl leak/break complaint category.An investigation has been initiated in response to the increase of centrifuge bowl leak/break complaints observed with kit lot f704.Trends were reviewed for complaint categories, centrifuge bowl leak/break, system error f183.No trends were detected for this complaint category.A kit and data key analysis was conducted for this complaint.The data key was examined, and confirmed that the kit prime was successfully completed.A blood leak alarm was logged into the data key indicating that the operator was testing the leak sensor prior to the start of treatment.The data key confirmed a system error f183 alarm (bowl spin alarm) occurred after the forth cycle of the treatment had begun.Evaluation of the returned kit showed no signs of a blood leak on the outside of the centrifuge bowl.However, the kit evaluation did confirm that the torque required to rotate the top of the bowl was higher than usual.The returned centrifuge bowl was shipped to the bowl supplier for further analysis.The bowl supplier's investigation did determined that there had been a blood leak at the bowl seal due to insufficient bonding between the bowl body and the ceramic seal.The poor bonding between the two components resulted in a centrifuge bowl leak and likely contributed to the system error f183 alarm reported by the customer.A material trace used to build kit lot f704 found no related non-conformances.The device history record review did not identify in any related non-conformances and this kit lot had passed lot release testing.Issue-0299 has been opened to determine if further action is required.Investigation complete.(b)(6).
 
Event or Problem Description
The customer called to report a system error f183 that occurred during a patient treatment.The customer stated that the bowl was difficult to manually rotate, however the bowl fit directly into the centrifuge without any difficulties or resistance.Priming of the kit was completed successfully without any issues or alarms.The treatment was aborted and the patient was said to be in stable condition.The customer has returned the kit back for investigation.

Brand Name
XTS PHOTOPHERESIS SYSTEM
Common Device Name
XTS PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS
bedminster NJ
MDR Report Key7240520
Report Number2523595-2018-00027
Device Sequence Number158089
Product Code LNR
UDI-Device Identifier20705030200027
UDI-Public(01)20705030200027(10)F704(17)220301
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date03/01/2019
Device Model NumberNOT APPLICABLE
Device Catalogue NumberXT125
Device Lot NumberF704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2018
Initial Report FDA Received Date02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1